Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Why do I have discharge of pink phlegm from my anus?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1986
Answered : 38 Questions
I am post menopause, 58, and have been bleeding occasionally when I exercise.(walk 5 miles) The area around my anus burned and there was a dark watery blood stain in my underwear which reminds me of a beginning or ending of a period. I had an endometrial biopsy and all was ok. Dr checked for blood in stool, and there was none. Sometimes I also have a bit of pink phlegm coming from my anus. Now I am wondering if my problem is coming from upper gi?
Posted Tue, 17 Apr 2012 in Digestion and Bowels
Answered by Dr. Radhakrishna Patta 1 hour later

Thanks for your query.

Any unusual discharge from the anal opening especially at 58 will require a full length colonoscopy and an upper GI endoscopy.

The pink phlegm coming from the anus do make me strongly suspicious about the bleeding being from the colon.

The absence of the blood in stools when doctor checked is by mere chance.May be during that period of time when the sample was taken there would have been no bleed temporarily.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor